|what's best for me?
Apr 8, 2001
Currently on Crixivan (800 mg, 3X daily) Combivir 2X daily), its the only thing I have ever taken, for more 4 years now (Combivir replaced AZT/3TC seperately about 2 yrs ago). My VL was low but would bounce around a bit, heading up in general --- 50 to 160 to 380 --- in my last three tests; CD4 is good, between 500-600 going up.
As a result of VL (a P-type reistance test was done that showed a very LOW level resistance to the Crix), my MD decided to add Norvir to boost the Crixivan, good cause I do the whole thing 2X daily w/o the food restrictions (hooray), but bad because of side effects (nausea, diarrhea, and after only 3 months increased cholesterol and triglycerides --- is this really possible by just adding 400 mg of the Norvir to the Crixivan?!?!) Also, to date at 34 I am healthy, but have insulin-dependent diabetics in my family, older on-set in paternal grandmother (she had her legs amputated, the whole thing...), and 2 of 4 uncles on that side...
My question is this... I am a candidate to switch to a more "current" 21st century combination? If so, knowing what you do (very low resistance that I know of --- I am very compulsive about taking my pills), what would you recommend to keep numbers good, keep side effects low, and keep # of pills to a minimum.
OR are you, like me, of the mindset that if it ain't totally broken (I have gone more than four years, longer than anyone I personally know), don't mess with it... saving those other, perhaps friendly options, for later?
If I was your patient, how would you advise me?
| Response from Dr. Boyle
I am surprised by the phenotype results, first because you generally cannot get a phenotype at such a low viral load and second because in most Epivir containing HAART regimens that is the first drug to fail. Regardless, at this point, given your problems with tolerating Crixivan/Norvir (which about 1/3 of patients have), your elevated triglycerides with that regimen, and your family history, I would consider changing you to another, simpler, equally potent regimen, such as Videx EC, Zerit and Sustiva.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Fisting Sign Of HIV AIDS
- Sinus Infection After Sharing Dildos Worried I Have HIV
- Swollen Glands After Sharing Dildos Worried I Have HIV
- Testicular Pain After Lap Dance Worried I Have HIV
- Tingling In Feet After Sharing Vibrators Worried I Have HIV
- Tingling In Fingers After Touching Dried Blood Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.